MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABG-LINE DRAW 3ML; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABG-LINE DRAW 3ML; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1469J
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when blood gas was drawn, there was blood leaking out of the device.Another pro-vent plus arterial blood sampling kit device was used.There was no disinfection or sterilization, and no infectious diseases occurred.There were no patient harm or adverse event reported as a result of the event.
 
Additional Manufacturer Narrative
G1: corrected.H6: evaluation codes updated.Device evaluation: one sample was received.A visual inspection found that there was a crack along the syringe barrel shoulder.Testing was not conducted as the evident crack would cause leakage to occur.Dhr information for this lot indicated that the product met established acceptance requirements.The machine maintenance logbook was checked for entries made on the date of manufacture that would pertain to these issues.None were found.The complaint was confirmed.A quality alert was issued to production to heighten awareness to this potential issue.Complaint information will continue to be monitored for any new information and further actions will be taken accordingly.

Brand Name
PORTEX ABG-LINE DRAW 3ML
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
10 bowman dr
keene, NH 03431
2247062300
MDR Report Key21376026
Report Number1217052-2025-00041
Device Sequence Number19775952
Product Code JKA
UDI-Device Identifier00351688060238
UDI-Public(01)00351688060238(17)270603(10)6020317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1469J
Device Lot Number6020317
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown